Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 145, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 7, 2013, 5:57 PM EDT for Cambria County, Somerset County, Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2013, 5:57 PM EDT (21:57 UTC)
- Expired
- Aug 7, 2013, 7:00 PM EDT
- In force
- 63 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Cambria County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 106 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 3:49 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:26 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 7, 3:26 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 326 PM EDT WED AUG 7 2013 .SYNOPSIS... AN ACTIVE AND UNSETTLED WEATHER PATTERN WILL DEVELOP ACROSS CENTRAL PENNSYLVANIA INTO THE WEEKEND...AS A FRONTAL SYSTEM FROM THE MIDWEST SLOWLY CROSSES THE REGION AND THEN STALLS NEAR THE MASON- DIXON LINE. A GRADUAL WARMING TREND TO NEAR NORMAL TEMPERATURES IS EXPECTED THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... CLOUDS HAVING TROUBLE BREAKING UP ACROSS MOST OF CWA THIS AFTERNOON WITH A MORE WINTER LIKE COLD AIR DAMMING PATTERN WITH LOW LEVEL NE AG FLOW WITH FRONTAL BOUNDARY SOUTH OF CWA. HAVE SEEN A FEW LIGHT SHOWERS DEVELOP AND DISSIPATE ACROSS AREA BUT MORE ACTIVE CONVECTION MOVING INTO AREA FROM THE W. ANTICIPATING THESE STORMS WILL WEAKEN AS THE MOVE EASTWARD INTO A MORE STABLE AIR MASS...THOUGH A FEW LOCALLY HEAVY SHORT LIVED DOWNPOURS AND LIGHTNING STRIKES ARE POSSIBLE THROUGH THE EVENING HOURS. TEMPERATURES WILL FALL LITTLE OVERNIGHT MAINLY STAYING IN THE 60S WITH DEWPOINTS NOTICEABLY HIGHER THEN WE'VE SEEN OVER THE LAST COUPLE WEEKS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... MODELS SHOW A PW SURGE ALONG FRONTAL BOUNDARY APPROACHES THE REGION ON THU AND WILL KEEP THE POPS HIGH FOR SHOWERS AND THUNDERSTORMS ESPECIALLY IN THE AFTERNOON. STILL VARIABILITY IN THE SOLUTIONS AS TO THE LOCATION AND AMOUNTS OF RAINFALL ACROSS THE AREA...BUT SOME LOCALLY HEAVY DOWNPOURS ARE POSSIBLE. HIGH TEMPERATURES WILL BE WARMER WITH MORE SUN EXPECTED. DEWPOINTS WILL BE OPPRESSIVE...LIKELY TOPPING 70 IN MANY SPOTS. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... PERSISTENT SOUTHWEST TO WEST-SOUTHWESTERLY FLOW ALOFT LOOKS TO PERSIST THROUGH THE LONG TERM PERIOD ON THE SOUTHERN EDGE OF AN UPPER LOW OVER HUDSON BAY. SEVERAL PRONOUNCED SHORTWAVES ROTATING AROUND THE UPPER LOW WILL SUPPORT SEVERAL FRONTS MOVING FROM THE GREAT LAKES EAST INTO THE NORTHEAST. AIR FLOW AHEAD OF THE FRONT WILL KEEP THE REGION IN A MOIST AIR FLOW AT LEAST INTO THE WEEKEND...OR UNTIL THE MAIN FRONTAL BOUNDARY PUSHES THROUGH. ATTEMPTS IN RECENT DAYS FOR THE FRONTS/MOISTURE TO BE PUSHED EASTWARD BY OR THROUGH THE WEEKEND CONTINUE TO BE SLOWED BY THE LATEST MODEL RUNS. HAVE THUS LEANED PESSIMISTIC AND KEPT GENERALLY LOW CHANCE OF SHOWERS ACROSS SRN SECTION NOT ONLY THROUGH THE WEEKEND BUT INTO NEXT WEEK AS A FRONT A BOUNDARY LOOKS TO LAY TO THE SOUTH OF PA WITH THE POTENTIAL FOR WAVES OF LOW PRESSURE TO RUN ALONG IT. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... SOUTHEAST FLOW WILL KEEP LOW STRATUS DECK ACROSS THE REGION WITH IFR TO LOW MVFR CIGS PERSISTING THIS AFTERNOON. ADDED A TEMPO TO DEAL WITH BAND OF CONVECTION THAT WILL MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING. SEVERAL ROUNDS OF SHOWERS AND TSTMS EXPECTED THU-FRI AS FRONTAL WAVES MOVE ACROSS REGION. OUTLOOK... THU-FRI...GENERALLY MVFR WITH PERIODS OF SHOWERS/TSTMS. SAT-SUN...RETURN TO MAINLY VFR AS FRONT IS FCST TO BRIEFLY PUSH SWD...HOWEVER THE LATEST MDL RUNS SUGGEST ANOTHER FRONTAL WAVE MAY IMPACT SRN PA LATER SUNDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...ROSS/STEINBUGL NEAR TERM...ROSS SHORT TERM...ROSS LONG TERM...GARTNER AVIATION...ROSS
Hazardous weather outlook, Aug 7, 3:59 PM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 359 PM EDT WED AUG 7 2013 PAZ017-024-033-082000- CLEARFIELD-CAMBRIA-SOMERSET- 359 PM EDT WED AUG 7 2013 ...SEVERE THUNDERSTORM WATCH 482 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ010-011-018-025-034-082000- ELK-CAMERON-NORTHERN CENTRE-BLAIR-BEDFORD- 359 PM EDT WED AUG 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE LATE THIS AFTERNOON THROUGH EARLY THIS EVENING. ISOLATED STORMS MAY CONTAIN STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-012-019-026>028-035>037-041-042-045-046-049>053-056>059- 063>066-082000- WARREN-MCKEAN-POTTER-NORTHERN CLINTON-SOUTHERN CENTRE-HUNTINGDON- MIFFLIN-JUNIATA-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 359 PM EDT WED AUG 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RXR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:40 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield, Elk | 65 min |
| Aug 7, 5:36 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield, Clinton | 54 min |
| Aug 7, 6:23 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton, Huntingdon | 67 min |
| Aug 7, 6:27 PM EDT | Tornado Warning | CTP | Bedford, Blair, Cambria, Somerset | 48 min |
| Aug 7, 6:38 PM EDT | Special Weather Statement | CTP | Blair, Centre | 37 min |
| Aug 7, 7:00 PM EDT | Special Weather Statement | CTP | Somerset | 45 min |
| Aug 7, 7:13 PM EDT | Tornado Warning | CTP | Bedford, Cambria, Somerset | 47 min |
| Aug 7, 7:27 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cambria, Somerset | 3 hr |
| Aug 7, 7:58 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Somerset | 62 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.